Helicobacter pylori Infection in Nonsteroidal Anti-inflammatory Drug Users.

The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

PubMedID: 25168047

Lim YJ, Hong SJ. Helicobacter pylori Infection in Nonsteroidal Anti-inflammatory Drug Users. Korean J Gastroenterol. 2014;64(2):70-5.
NSAID-induced upper gastrointestinal (GI) damage occurs easily in people with a prior history of complicated or uncomplicated ulcers. Many recent clinical studies have proved the benefit of Helicobacter pylori eradication in NSAID users; however, the exact pathophysiologic relationship between concomitant H. pylori infection and NSAID use has not yet been fully elucidated. Testing and eradication of H. pylori are generally recommended in patients who are at a high risk for NSAID-induced GI damage. However, in high-risk patients, ulcer prophylaxis with proton pump inhibitor or misoprostol is needed even if H. pylori has been successfully eradicated. In low-risk patients, it is still questionable whether or not eradication of H. pylori can reduce upper GI damage. However, in western countries, due to its cost effectiveness, testing and eradication of H. pylori is recommended before starting aspirin or NSAID irrespective of the risk level. In regions with a high prevalence of H. pylori infection (>20%), the usefulness of testing and eradication of H. pylori has not yet been determined. (Korean J Gastroenterol 2014;64:70-75).